Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Adding a $ 2$-handle to a $ 3$-manifold: an application to property $ R$

Author: William Jaco
Journal: Proc. Amer. Math. Soc. 92 (1984), 288-292
MSC: Primary 57N10; Secondary 57M25
MathSciNet review: 754723
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A sufficient condition is given for adding a $ 2$-handle to a $ 3$-manifold and obtaining a $ 3$-manifold with incompressible boundary. The main result is then used to show that a knot in the $ 3$-sphere admitting a partially unknotted spanning surface has Property $ R$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57N10, 57M25

Retrieve articles in all journals with MSC: 57N10, 57M25

Additional Information

PII: S 0002-9939(1984)0754723-6
Article copyright: © Copyright 1984 American Mathematical Society